Alert archive / California / Wind Advisories in 2006

Wind Advisory 6, NWS Los Angeles, CA

January 8, 2006Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Jan 8, 2006, 2:40 PM PST for Los Angeles County, California. It took effect at Jan 8, 2006, 5:13 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2006, 2:40 PM PST (22:40 UTC)
In effect from
Jan 8, 2006, 5:13 PM PST
Expired
Jan 9, 2006, 2:00 PM PST
In force
21 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS76 KLOX 082240
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
240 PM PST SUN JAN 8 2006

...GUSTY NORTHEAST WINDS FOR PORTIONS OF SOUTHWESTERN CALIFORNIA
THROUGH MONDAY MORNING...

.MODERATELY STRONG SURFACE HIGH PRESSURE WILL MOVE OVER THE GREAT
BASIN AND STRENGTHEN TONIGHT...CAUSING NORTHEAST SURFACE WINDS TO
INCREASE ACROSS SOUTHWESTERN CALIFORNIA. WINDS WILL BE MOST
PREVALENT THROUGH THE NORTHEAST-SOUTHWEST ORIENTED PASSES AND
CANYONS OF VENTURA AND LOS ANGELES COUNTIES...AND GUST BETWEEN 45
AND 55 MPH DURING THE PEAK OF THE EVENT LATE TONIGHT AND MONDAY
MORNING. THE WIND WILL DIMINISH MONDAY AFTERNOON BUT REMAIN BREEZY
TO LOCALLY WINDY THROUGH TUESDAY MORNING.

CAZ039-052-090500-
/O.NEW.KLOX.WI.Y.0006.060109T0300Z-060109T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
240 PM PST SUN JAN 8 2006

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 3 AM PST
MONDAY. 

NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
OCCUR THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ
RANGE TONIGHT. WINDS WILL BE STRONGEST EAST OF SANTA
BARBARA...ESPECIALLY IN AND NEAR THE MONTECITO HILLS. TRAVELERS ON
HIGHWAYS 1 AND 101 MAY BE AFFECTED BY THE GUSTY WINDS AS WELL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-053-054-090500-
/O.NEW.KLOX.WI.Y.0006.060109T0500Z-060109T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
240 PM PST SUN JAN 8 2006

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PST
MONDAY. 

AREAS OF NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
TO 50 MPH TONIGHT...THEN PEAK MONDAY MORNING WITH SUSTAINED WINDS
AS HIGH AS 40 MPH AND GUSTS NEAR 55 MPH. WINDS WILL BE STRONGEST
THROUGH NORTHEAST-SOUTHWEST ORIENTED PASSES AND CANYONS...AND
AFFECT TRAVEL ROUTES SUCH AS THE HIGHWAY 14 CORRIDOR THROUGH
ACTON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ044-045-047-088-090500-
/O.NEW.KLOX.WI.Y.0006.060109T0500Z-060109T2000Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
240 PM PST SUN JAN 8 2006

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM PST
MONDAY. 

AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 WITH
FREQUENT GUSTS TO 45 MPH BY MONDAY MORNING. FAVORABLE AREAS FOR
THE STRONGEST WINDS INCLUDE THE NEWHALL PASS...NORTHERN SAN
FERNANDO VALLEY...SIMI VALLEY...AND THE HIGHWAY 126 CORRIDOR.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MOYER
5 follow-up statements
000 
WWUS76 KLOX 090113
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
513 PM PST SUN JAN 8 2006

...GUSTY NORTHEAST WINDS FOR PORTIONS OF SOUTHWESTERN CALIFORNIA
THROUGH MONDAY MORNING...

.A STRONG SURFACE HIGH PRESSURE SYSTEM OVER THE SAN JOAQUIN VALLEY
WILL CONTINUE TO PRODUCE GUSTY NORTHERLY WINDS THIS EVENING.
OVERNIGHT AND MONDAY...MODERATELY SURFACE HIGH PRESSURE WILL MOVE OVER THE
GREAT BASIN AND STRENGTHEN TONIGHT...CAUSING NORTHEAST SURFACE
WINDS TO INCREASE ACROSS SOUTHWESTERN CALIFORNIA. WINDS WILL BE
MOST PREVALENT THROUGH THE NORTHEAST- SOUTHWEST ORIENTED PASSES
AND CANYONS OF VENTURA AND LOS ANGELES COUNTIES...WITH GUSTS
BETWEEN 45 AND 55 MPH DURING THE PEAK OF THE EVENT. THE WIND WILL
DIMINISH MONDAY AFTERNOON BUT REMAIN BREEZY TO LOCALLY WINDY
THROUGH TUESDAY MORNING.

CAZ046-053-054-090800-
/O.EXT.KLOX.WI.Y.0006.060109T0113Z-060109T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
513 PM PST SUN JAN 8 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM PST MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM PST MONDAY. 

THIS EVENING...THERE WILL BE AREAS OF NORTH WINDS 25 TO 35 MPH
WITH GUSTS TO AROUND 50 MPH...STRONGEST NEAR THE INTERSTATE 5
CORRIDOR. AREAS OF NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH
WITH GUSTS TO 50 MPH TONIGHT...THEN PEAK MONDAY MORNING WITH
SUSTAINED WINDS AS HIGH AS 40 MPH AND GUSTS NEAR 55 MPH. WINDS
WILL BE STRONGEST THROUGH NORTHEAST- SOUTHWEST ORIENTED PASSES AND
CANYONS...AND AFFECT TRAVEL ROUTES SUCH AS THE HIGHWAY 14 CORRIDOR
THROUGH ACTON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-052-090800-
/O.CON.KLOX.WI.Y.0006.060109T0300Z-060109T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
513 PM PST SUN JAN 8 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. 

NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
OCCUR THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ
RANGE TONIGHT. WINDS WILL BE STRONGEST EAST OF SANTA BARBARA...
ESPECIALLY IN AND NEAR THE MONTECITO HILLS. TRAVELERS ON HIGHWAYS
1 AND 101 MAY BE AFFECTED BY THE GUSTY WINDS AS WELL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ044-045-047-088-090800-
/O.CON.KLOX.WI.Y.0006.060109T0500Z-060109T2000Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
513 PM PST SUN JAN 8 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
PST MONDAY. 

AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 WITH
FREQUENT GUSTS TO 45 MPH BY MONDAY MORNING. FAVORABLE AREAS FOR THE
STRONGEST WINDS INCLUDE THE NEWHALL PASS...NORTHERN SAN FERNANDO
VALLEY...SIMI VALLEY...AND THE HIGHWAY 126 CORRIDOR.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GOMBERG
000 
WWUS76 KLOX 090758
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1158 PM PST SUN JAN 8 2006

...GUSTY NORTHEAST WINDS FOR PORTIONS OF SOUTHWESTERN CALIFORNIA
THROUGH MONDAY MORNING...

.STRONG HIGH PRESSURE WILL MOVE OVER THE GREAT BASIN AND
STRENGTHEN...CAUSING NORTHEAST SURFACE WINDS TO INCREASE ACROSS
SOUTHWESTERN CALIFORNIA. WINDS WILL BE MOST PREVALENT THROUGH THE
NORTHEAST-SOUTHWEST ORIENTED PASSES AND CANYONS OF VENTURA AND LOS
ANGELES COUNTIES...WITH GUSTS BETWEEN 45 AND 55 MPH DURING THE
PEAK OF THE EVENT. THE WIND WILL DIMINISH MONDAY AFTERNOON BUT
REMAIN BREEZY TO LOCALLY WINDY THROUGH TUESDAY MORNING.

CAZ039-052-091100-
/O.CON.KLOX.WI.Y.0006.000000T0000Z-060109T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
1158 PM PST SUN JAN 8 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY. 

NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
OCCUR THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ
RANGE TONIGHT. WINDS WILL BE STRONGEST EAST OF SANTA BARBARA...
ESPECIALLY IN AND NEAR THE MONTECITO HILLS. TRAVELERS ON HIGHWAYS
1 AND 101 MAY BE AFFECTED BY THE GUSTY WINDS AS WELL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-053-054-091400-
/O.CON.KLOX.WI.Y.0006.000000T0000Z-060109T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
1158 PM PST SUN JAN 8 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST MONDAY. 

NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL
CONTINUE THROUGH MONDAY MORNING. WINDS WILL BE STRONGEST THROUGH
NORTHEAST-SOUTHWEST ORIENTED PASSES AND CANYONS...AND AFFECT
TRAVEL ROUTES SUCH AS THE HIGHWAY 14 CORRIDOR THROUGH ACTON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ044-045-047-088-091400-
/O.CON.KLOX.WI.Y.0006.000000T0000Z-060109T2000Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
1158 PM PST SUN JAN 8 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST MONDAY. 

AREAS OF NORTH TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 WITH
FREQUENT GUSTS TO 45 MPH BY MONDAY MORNING. FAVORABLE AREAS FOR THE
STRONGEST WINDS INCLUDE THE NEWHALL PASS...NORTHERN SAN FERNANDO
VALLEY...SIMI VALLEY...AND THE HIGHWAY 126 CORRIDOR.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WOFFORD
000 
WWUS76 KLOX 091108
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
308 AM PST MON JAN 9 2006

...GUSTY NORTHEAST WINDS FOR PORTIONS OF SOUTHWESTERN CALIFORNIA
THROUGH MONDAY MORNING...

.HIGH PRESSURE OVER THE GREAT BASIN WILL CAUSE NORTHEAST WINDS TO
INCREASE THIS MORNING ACROSS SOUTHWESTERN CALIFORNIA. WINDS WILL
BE MOST PREVALENT THROUGH THE NORTHEAST-SOUTHWEST ORIENTED PASSES
AND CANYONS OF VENTURA AND LOS ANGELES COUNTIES...WITH GUSTS
BETWEEN 40 AND 50 MPH DURING THE PEAK OF THE EVENT LATER THIS
MORNING. THE WIND WILL DIMINISH THIS AFTERNOON BUT REMAIN BREEZY
THROUGH TUESDAY MORNING.

CAZ039-052-091215-
/O.EXP.KLOX.WI.Y.0006.000000T0000Z-060109T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
308 AM PST MON JAN 9 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

LOCAL NORTH TO NORTHEAST WINDS 15 TO 25 MPH ARE POSSIBLE THROUGH
AND BELOW PASSES AND CANYONS THROUGH THE MORNING HOURS.

$$

CAZ040-091800-
/O.EXB.KLOX.WI.Y.0006.060109T1500Z-060109T2200Z/
VENTURA COUNTY COAST-
308 AM PST MON JAN 9 2006

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 2 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 2 PM PST
THIS AFTERNOON. 

NORTHEAST WINDS WILL INCREASE THROUGH THE MORNING HOURS...REACHING
SPEEDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH BY LATE MORNING.

WINDS WILL DECREASE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ046-053-054-091800-
/O.EXT.KLOX.WI.Y.0006.000000T0000Z-060109T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
308 AM PST MON JAN 9 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL
CONTINUE THROUGH THE EARLY AFTERNOON HOURS. WINDS WILL BE
STRONGEST THROUGH NORTHEAST-SOUTHWEST ORIENTED PASSES AND
CANYONS...AND AFFECT TRAVEL ROUTES SUCH AS THE HIGHWAY 14 CORRIDOR
THROUGH ACTON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ044-045-047-088-091800-
/O.EXT.KLOX.WI.Y.0006.000000T0000Z-060109T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
308 AM PST MON JAN 9 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

NORTH TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 WITH OCCASIONAL
GUSTS TO 45 MPH BY LATER THIS MORNING. FAVORABLE AREAS FOR THE
STRONGEST WINDS INCLUDE THE NEWHALL PASS...NORTHERN SAN FERNANDO
VALLEY...SIMI VALLEY...AND THE HIGHWAY 126 CORRIDOR.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WOFFORD
000 
WWUS76 KLOX 091754
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
954 AM PST MON JAN 9 2006

...GUSTY NORTHEAST WINDS FOR PORTIONS OF SOUTHWESTERN CALIFORNIA
THROUGH EARLY THIS AFTERNOON...

.HIGH PRESSURE OVER THE GREAT BASIN WILL RESULT IN GUSTY NORTHEAST
WINDS THROUGH EARLY THIS AFTERNOON ACROSS SOUTHWESTERN
CALIFORNIA. WINDS WILL BE MOST PREVALENT THROUGH THE NORTHEAST-
SOUTHWEST ORIENTED PASSES AND CANYONS OF VENTURA AND LOS ANGELES
COUNTIES...WITH GUSTS BETWEEN 40 AND 50 MPH DURING THE PEAK OF THE
EVENT LATER THIS MORNING. THE WIND WILL DIMINISH THIS AFTERNOON
BUT REMAIN BREEZY THROUGH TUESDAY MORNING.

CAZ046-053-054-092200-
/O.CON.KLOX.WI.Y.0006.000000T0000Z-060109T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
954 AM PST MON JAN 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL
CONTINUE THROUGH THE EARLY AFTERNOON HOURS. WINDS WILL BE STRONGEST
THROUGH NORTHEAST-SOUTHWEST ORIENTED PASSES AND CANYONS...AND AFFECT
TRAVEL ROUTES SUCH AS THE HIGHWAY 14 CORRIDOR THROUGH ACTON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ044-045-047-088-092200-
/O.CON.KLOX.WI.Y.0006.000000T0000Z-060109T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
954 AM PST MON JAN 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

NORTH TO NORTHEAST WINDS OF 25 TO 35 WITH OCCASIONAL
GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY THIS AFTERNOON. FAVORABLE
AREAS FOR THE STRONGEST WINDS INCLUDE THE NEWHALL PASS...NORTHERN
SAN FERNANDO VALLEY...SIMI VALLEY...AND THE HIGHWAY 126 CORRIDOR.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ040-092200-
/O.CON.KLOX.WI.Y.0006.000000T0000Z-060109T2200Z/
VENTURA COUNTY COAST-
954 AM PST MON JAN 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

NORTHEAST WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH WILL
CONTINUE THIS MORNING AND INTO EARLY AFTERNOON HOURS BEFORE
DECREASING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KLOX 092159
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
159 PM PST MON JAN 9 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM...

.LOCALLY GUSTY WINDS WILL CONTINUE BELOW PASSES AND CANYONS OF
VENTURA AND LOS ANGELES COUNTIES THROUGH THIS AFTERNOON AND EVEN
INTO TONIGHT...ALTHOUGH WIDESPREAD ADVISORY STRENGTH WINDS ARE NOT
EXPECTED.

CAZ046-053-054-092300-
/O.EXP.KLOX.WI.Y.0006.000000T0000Z-060109T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
159 PM PST MON JAN 9 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON.

ALTHOUGH MOST AREAS WILL EXPERIENCE WINDS BELOW ADVISORY
STRENGTHS...LOCAL NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO
AROUND 40 MPH ARE STILL POSSIBLE THROUGH NORTHEAST-SOUTHWEST
ORIENTED PASSES AND CANYONS THIS AFTERNOON.

$$

CAZ044-045-047-088-092300-
/O.EXP.KLOX.WI.Y.0006.000000T0000Z-060109T2200Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY-
159 PM PST MON JAN 9 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. 

ALTHOUGH MOST AREAS WILL SEE A DECREASE IN WINDS THIS
AFTERNOON AND INTO TONIGHT...LOCAL NORTH TO NORTHEAST WINDS OF 15 TO 25
WITH OCCASIONAL GUSTS TO 35 MPH WILL CONTINUE ACROSS AREAS SUCH AS
NEWHALL PASS...NORTHERN SAN FERNANDO VALLEY...SIMI VALLEY...AND
THE HIGHWAY 126 CORRIDOR.


$$

CAZ040-092300-
/O.EXP.KLOX.WI.Y.0006.000000T0000Z-060109T2200Z/
VENTURA COUNTY COAST-
159 PM PST MON JAN 9 2006

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON.

ALTHOUGH MOST AREAS WILL SEE A DECREASE IN WINDS THIS
AFTERNOON...LOCAL NORTHEAST WINDS OF 15 TO 25 WITH GUSTS TO 35 MPH
ARE STILL POSSIBLE THIS AFTERNOON AND INTO THE EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 8, 1:54 PM PST, 46 minutes earlier.

Area forecast discussion, Jan 8, 1:54 PM PST, 46 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
154 PM PST SUN JAN 8 2006

.SHORT TERM (TONIGHT-WED)...UPPER LEVEL RIDGE WILL HOLD OVER THE
AREA THROUGH MONDAY NIGHT WHILE SHORTWAVE ENERGY DIVES SOUTHEAST
INTO THE CENTRAL ROCKIES. STRONG NORTHERLY SFC PRESSURE GRADIENTS
THIS AFTN WILL TRANSITION TO THE NORTHEAST OVERNIGHT. WITH LAX-DAG
EXPECTED TO REACH -8 MB BY MONDAY MORNING COINCIDENT WITH DECENT
COLD ADVECTION...SUBSIDENCE AND MODERATE 850 MB FLOW OF 25-30
KT...WILL ISSUE A WIND ADVISORY FOR THE LA/VENTURA COUNTY MTNS AND
VALLEYS STARTING AT 9 PM TONIGHT AND GOING THROUGH NOON MONDAY.
WITHOUT SUBSTANTIAL UPPER LEVEL SUPPORT I EXPECT THIS WIND ADVISORY
TO VERIFY WITH FREQUENT GUSTS ABOVE 45 MPH (INSTEAD OF SUSTAINED
WINDS) IN THE FAVORABLE SANTA ANA WIND LOCATIONS. WILL ALSO ISSUE A
WIND ADVISORY FOR THE SANTA BARBARA COUNTY SANTA YNEZ MTNS AND THE
ADJACENT FOOTHILLS FOR THIS EVENING THROUGH LATE TONIGHT...BEFORE
THE FLOW BECOMES TOO NORTHEASTERLY TO AFFECT THEM MUCH.

WILL HAVE TO WATCH FOG LINGERING ALONG THE COAST FROM PALOS VERDES
TO LONG BEACH THIS EVENING FOR ANY INLAND PENETRATION. THEORETICALLY
THE INCREASING OFFSHORE FLOW SHOULD CAUSE IT TO DISSIPATE...BUT
SOMETIMES THESE PATCHES OF FOG CAN BE STUBBORN.

NORTHEASTERLY OFFSHORE FLOW WILL CONTINUE THROUGH TUES MORNING...BUT
AT A LESSER MAGNITUDE. FORECAST THICKNESSES AND OFFSHORE GRADIENTS
SUPPORT HIGHS ON THE COASTAL PLAIN MONDAY IN THE UPPER 70S TO LOWER
80S. COLD ADVECTION FARTHER INLAND...WILL KEEP TEMPS IN THE 70S
ACROSS THE VALLEYS. SOME SLIGHT COOLING AT THE COAST CAN BE EXPECTED
TUES AS THE OFFSHORE WIND COMPONENT WEAKENS.

ON WED A DYING COLD FRONT WILL BRING SOME INCREASE IN MOISTURE TO
THE CENTRAL COAST...BUT WITHOUT MUCH IN THE WAY OF DYNAMICS TO
SQUEEZE THE MOISTURE OUT...I DONT SEE ANY REASON TO GO WITH ANY
SIGNIFICANT CHANCE OF RAIN AT THIS POINT. WILL JUST COOL THINGS OFF
FURTHER WED WITH THE RETURN OF ONSHORE FLOW.

.LONG TERM (WED NIGHT-SUN)...IN THE WAKE OF THE REMNANT COLD FRONT
WED NIGHT...NORTHERLY GRADIENTS TIGHTEN UP AGAIN...BRINGING BREEZY
TO WINDY CONDITIONS TO THE MOUNTAINS AND SBA COUNTY SOUTH COAST.
THEN...AS THE UPPER LEVEL RIDGE OVER THE PACIFIC BUILDS INTO
CALIFORNIA AND A TROUGH IS CARVED OUT OVER THE ROCKIES...THE
NORTHERLY SFC FLOW TRANSITIONS TO THE NORTHEAST. COULD BE LOOKING AT
ANOTHER ROUND OF MARGINAL WIND ADVISORY LEVEL WINDS WED NIGHT
THROUGH FRI MORNING FOR PORTIONS OF THE AREA.

THERE CONTINUES TO BE QUITE A BIT OF UNCERTAINTY FOR THE
WEEKEND...WITH MANY DIFFERENCES RUN-TO-RUN IN THE GFS MODEL AND
OTHER MODEL SOLUTIONS. THE GFS DOES SEEMS TO BE THE MOST VIGOROUS
WITH A LONGWAVE TROUGH PROGRESSING ACROSS THE EASTERN PACIFIC...AND
SOME POTENT UPPER LEVEL ENERGY MOVING THROUGH AT OUR LATITUDE.
HOWEVER...WITH THE UNCERTAINTIES THAT ABOUND...WILL LEAVE POPS FOR
SATURDAY IN THE SLIGHT CHANCE CATEGORY.

&&

.AVIATION...REMNANTS OF AN W-E ORIENTED UPPER LEVEL TROUGH OVER THE
AREA WILL SHIFT SOUTH AS A RIDGE BUILDS NORTH OF THE AREA OVERNIGHT.
A WEAK UPPER LEVEL LOW UPSTREAM NEAR 34/132 WILL PROPAGATE EAST
WITHIN LIGHT WEST FLOW AND PERSIST UPSTREAM THROUGH THE PERIOD.
STRONG PRESSURE GRAD OVER THE AREA WILL PERSIST AND AREAS OF STRONG
NORTH AND NORTHEAST LOW LEVEL WINDS WILL DEVELOP AND PERSIST OVER
THE MOUNTAINS OVERNIGHT. AS THE LOW LEVEL FLOW BECOMES NORTHEAST AND
ACCELERATES OVER LA COUNTY HAVE DEVIATED FROM MET AND MAV WITH LGB
AND LAX AND INCLUDED VISIBILITY RESTRICTION TO 3SM...IN THE MEANTIME
THE REMNANTS OF THE NARROW LOW CLOUD FIELD NEARSHORE FROM THIS
MORNING WILL LINGER THROUGH EARLY EVENING THEN DISSIPATE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX)
GALE WARNING/SMALL CRAFT ADVISORY (SEE LAXCWFLOX)

&&

PUBLIC...MOYER
AVIATION...FORWOOD

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.